Alert archive / California / Gale Watches in 2011

Gale Watch 1, NWS San Diego, CA

February 17, 2011

NWS San Diego, CA issued this gale watch at Feb 17, 2011, 1:10 PM PST. It took effect at Feb 18, 2011, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 1:10 PM PST (21:10 UTC)
In effect from
Feb 18, 2011, 1:00 PM PST
Expired
Feb 17, 2011, 7:41 PM PST
In force
Issued by
NWS San Diego, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale watch went out at Feb 17, 9:15 AM PST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 17, 9:15 AM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PST THU FEB 17 2011

.SYNOPSIS...RESIDUAL MOISTURE WILL CAUSE PARTLY CLOUDY SKIES TODAY.
ANOTHER STORM APPROACHING FORM THE NORTHWEST WILL BRING RAIN AND
MOUNTAIN SNOW LATE FRIDAY THROUGH SATURDAY. SHOWERS WILL TAPER OFF
SATURDAY AFTERNOON...LINGERING INTO SUNDAY. THERE WILL BE ANOTHER
CHANCE OF PRECIPITATION TOWARD THE MIDDLE OF NEXT WEEK. LOCAL GUSTY
ONSHORE WINDS AT TIMES. CONTINUED COOL.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES..

TODAY THROUGH SATURDAY...VARIABLE CLOUDS WITH PATCHY VALLEY
FOG...BURNING OFF LATER THIS MORNING. THE MORNING NKX SOUNDING
SHOWED A DEEP AND MOIST BOUNDARY LAYER WITH STRONG WEST WINDS ALOFT.
PRESSURE GRADIENTS REMAIN ONSHORE WITH ABOUT 3 MB SAN-IPL.

RESIDUAL MOISTURE...DAYTIME HEATING AND UPSLOPE FLOW WILL CAUSE
PARTLY CLOUDY SKIES W OF THE MOUNTAINS TODAY. THERE COULD BE A FEW
LINGERING SHOWERS THIS MORNING...MAINLY IN THE SAN DIEGO COUNTY
INLAND VALLEYS AND MOUNTAIN SLOPES. WINDY ACROSS THE MOUNTAINS AND
LOCALLY INTO THE DESERT TODAY BUT WINDS WILL REMAIN BELOW ADVISORY
STRENGTH WITH LOCAL GUSTS TO ABOUT 40 MPH.

COOL W TO NW FLOW ALOFT INTO FRIDAY MORNING. ANOTHER LOW PRESSURE
SYSTEM APPROACHING FROM THE NW WILL BRING CLOUDS...LOWER
TEMPERATURES AND AN INCREASING CHANCE OF PRECIP LATE FRIDAY. PRECIP
WILL BECOME LIKELY FRIDAY NIGHT INTO SATURDAY AND COULD BE HEAVY AT
TIMES. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...BUT PROBABILITIES
ARE TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME. SHOWERS WILL
TAPER OFF LATE SATURDAY BUT A FEW LIGHT SHOWERS COULD LINGER INTO
SUNDAY MORNING. WINDS WILL AGAIN INCREASE WITH THIS
STORM...ESPECIALLY IN THE MOUNTAINS AND DESERTS.

ESTIMATED RAINFALL AMOUNTS ARE 1 TO 1.50 INCHES IN THE COASTAL AREAS
AND VALLEYS WITH 1.50 TO 3.5 INCHES IN THE MOUNTAINS. ABOUT 0.40 TO
0.85 INCHES ARE EXPECTED IN THE HIGH DESERTS AND AND 0.25 TO 0.50
INCH IN THE LOWER DESERTS. LOCALLY GREATER PRECIP AMOUNTS ARE
LIKELY...ESPECIALLY ON THE SW FACING SLOPES OF THE SAN BERNARDINO
COUNTY MOUNTAINS.

THE SNOW LEVEL WILL LOWER TO ABOUT 4500 FT N TO 5000 FT S. THERE
COULD BE AREAS WITH SNOW ACCUMULATIONS OF A FOOT OR TWO AT THE
HIGHER ELEVATIONS. CONTINUED COOL....ESPECIALLY SATURDAY WHEN MAX
TEMPS WILL BE ABOUT 9 TO 18 DEGREES BELOW SEASONAL AVERAGES IN MOST
AREAS.

.LONG TERM (SUNDAY-WEDNESDAY)...A FEW SHOWERS WILL LINGER INTO
SUNDAY MORNING BUT THEY WILL GENERALLY BE TAPERING OFF FROM THE NW.
THERE WILL BE A BREAK BETWEEN SYSTEMS WITH PARTLY CLOUDY SKIES IN
DRY NW FLOW ALOFT ON MONDAY. ANOTHER LOW MOVING S OFF THE COAST
COULD BRING MORE SHOWERS TOWARD MID WEEK. HOWEVER...MODELS DIFFER ON
THE STRENGTH AND TIMING. CONTINUED WELL BELOW SEASONAL TEMPS.

&&

.AVIATION...
171620Z...FEW-SCT STRATOCU WITH BASES AROUND 3000-4000 FT MSL WILL
CONTINUE W OF THE MTNS THROUGH FRIDAY MORNING...BECOMING BKN AT
TIMES. PATCHY SHALLOW FOG IN THE INLAND VALLEYS WILL CONTINUE TO
DISSIPATE THROUGH 18Z...FORMING AGAIN AFTER 10Z TONIGHT WITH LOCAL
VSBY 1/4SM OR LESS. OTHERWISE...SCT CLOUDS AOA FL200 AND
UNRESTRICTED VSBY THROUGH FRIDAY MORNING. INCREASING MID AND LOW
LEVEL CLOUDS AND GUSTY SOUTH WINDS WILL DEVELOP FRIDAY AFTERNOON AS
A COLD FRONT APPROACHES.

&&

.MARINE...
171620Z...INCREASING SWELL TODAY WITH SEAS AROUND 10 FT IN THE OUTER
WATERS WITH SMALL CRAFT ADVISORY CONDITIONS THROUGH TONIGHT. STRONG
COLD FRONT LATE FRIDAY WITH INCREASING WINDS WILL LIKELY BRING SMALL
CRAFT ADVISORY AND POSSIBLY GALE FORCE WINDS TO THE COASTAL WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

HIGH SURF ADVISORY FROM 10 AM THIS MORNING UNTIL 2 AM PST FRIDAY FOR
THE SAN DIEGO COUNTY COAST. SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING UNTIL 2 AM PST FRIDAY
FOR THE OUTER WATERS. SEE LAXMWWSGX.

&&

PUBLIC...PG
AVIATION/MARINE...SS
Hazardous weather outlook, Feb 17, 4:00 AM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST THU FEB 17 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-180000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LARGE SWELL WILL CAUSE HAZARDOUS SEAS IN THE OUTER WATERS AND LOCAL
LARGE SURF AT SAN DIEGO BEACHES. STRONG AND DANGEROUS RIP CURRENT
RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM IS EXPECTED FRIDAY NIGHT AND SATURDAY WITH MODERATE TO
LOCALLY HEAVY PRECIPITATION AND LOCAL STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE
NEEDED FOR FRIDAY NIGHT THROUGH SATURDAY.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:17 AM PSTHigh Surf AdvisorySGXSan Diego11 hr
Feb 17, 2:18 AM PSTSmall Craft Advisory for Hazardous SeasSGX17 hr
Feb 17, 1:46 PM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego23 hr
Feb 17, 1:46 PM PSTWinter Storm WatchSGXRiverside, San Bernardino13 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.